Mississippi, 2011Hail and Damaging Wind in Mississippi, June 10, 2011
June 10, 2011 · NWS LIX · 2 events in 1 county or zone
A stationary front aided the development of thunderstorms across the area, with one report of severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front aided the development of thunderstorms across the area, with one report of severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 1:56 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 10, 1:56 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT FRI JUN 10 2011
.SYNOPSIS...
SURFACE RIDGE CENTERED OVER THE NORTHERN GULF OF MEXICO. A WEAK
FRONTAL BOUNDARY EXTENDS FROM NORTHERN VIRGINIA WESTWARD INTO
MISSOURI AND THEN SOUTHWESTWARD INTO WESTERN TEXAS.
SHOWER AND THUNDERSTORM COVERAGE IS SIGNIFICANTLY LOWER THAN THE
SAME TIME YESTERDAY. TEMPERATURES ARE HOVERING IN THE LOW 90S WITH
DEWPOINTS IN THE MID TO UPPER 60S.
&&
.DISCUSSION...
NO SIGNIFICANT CHANGES MADE TO THE FORECAST PACKAGE AS MODELS
REMAIN IN GOOD AGREEMENT AND THUS FORECAST THINKING HAS NOT
CHANGED.
AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO THE AREA OVER
THE WEEKEND. HOWEVER...WITH AMPLE MOISTURE IN PLACE...DAYTIME
HEATING SHOULD BE ENOUGH TO FIRE OFF A FEW SHOWERS AND
THUNDERSTORMS. THUS WILL CONTINUE TO CARRY 20 TO 30 PERCENT POPS
ACROSS MOST OF THE AREA FOR THE NEXT FEW DAYS. DUE TO THE RIDGE...
ANY CONVECTION WILL LIKELY NOT FIRE UNTIL THE LATE AFTERNOON OR
EARLY EVENING.
BY EARLY NEXT WEEK...MOISTURE SHIFTS EASTWARD AS THE RIDGE TAKES A
STRONGER HOLD OF THE AREA. THIS SHOULD LIMIT CONVECTION EVEN
FURTHER AND WILL CARRY ONLY 15 TO 20 PERCENT POPS THROUGH MUCH OF
THE WORK WEEK. AFTERNOON TEMPS EXPECTED TO REMAIN ABOVE NORMAL...
TOPPING OUT IN THE MID 90S...AND POSSIBLY UPPER 90S...THROUGH MOST
OF THE FORECAST PERIOD.
&&
.AVIATION...
OUTSIDE OF CONVECTION MOSTLY VFR CONDITIONS EXPECTED TO
CONTINUE FOR ALL SITES TODAY. THERE MAY BE SOME PATCHY AREAS OF
LOWERED VISBIES AT THE NORMAL LOCATIONS LIKE MCB...BTR...AND ASD.
WINDS ARE NOT A CONCERN.
&&
.MARINE...
WITH HIGH PRESSURE EXPECTED TO REMAIN IN CONTROL OF THE AREA
WEATHER THROUGH THE NEXT WEEK...EXPECT RELATIVELY TRANQUIL
CONDITIONS TO PERSIST OVER THE COASTAL WATERS. WINDS WILL
GENERALLY BE 10 KNOTS OR LESS WITH WAVES/SEAS 2 FEET OR LESS
THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 93 69 93 / 20 20 20 20
BTR 70 94 72 94 / 20 20 20 20
ASD 71 93 72 92 / 20 30 20 20
MSY 74 92 74 92 / 20 30 20 20
GPT 71 92 73 91 / 20 30 20 20
PQL 68 95 69 92 / 20 20 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION...CAB
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Jun 10, 6:06 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CDT FRI JUN 10 2011
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-111200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
706 PM CDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS IN SOUTHERN MISSISSIPPI MAY
MOVE INTO THE EASTERNMOST FLORIDA PARISHES BEFORE DISSIPATING
AROUND 9 PM. OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTS
25 TO 35 MPH ARE POSSIBLE WITH THESE STORMS THIS EVENING.
FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND FIRST
PART OF NEXT WEEK. SOME OF THESE MAY BECOME STRONG WITH AN
ISOALTED SEVERE THUNDERSTORM POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24/RR
In the hours before
Special weather statement, Jun 10, 4:36 PM CST, 1 hour 43 minutes before
MSZ082-102330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
536 PM CDT FRI JUN 10 2011
...STRONG THUNDERSTORM MOVING WEST AFFECTING JACKSON COUNTY FROM
ALABAMA...
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF LUCEDALE...OR ABOUT 12
MILES NORTHEAST OF WADE...MOVING WEST AT 10 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
WADE BY 630 PM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
24/RR
Special weather statement, Jun 10, 5:49 PM CST, 30 minutes before
MSZ077-110045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
649 PM CDT FRI JUN 10 2011
...STRONG THUNDERSTORM MOVING WEST AFFECTING PEARL RIVER COUNTY...
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF POPLARVILLE...MOVING WEST AT 15
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...POPLARVILLE
AND MCNEIL
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jun 10, 6:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
711 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 8 NNE POPLARVILLE 30.94N 89.48W
06/10/2011 E0.75 INCH PEARL RIVER MS EMERGENCY MNGR
REPORTED AT HILLSDALE ON I-59 AT EXIT 35.
&&
24/RRThunderstorm Wind, Pearl River
- When
- June 10, 6:19 PM CST
- Where
- Pearl River County, 5.26 mi NE of Hillsdale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.978, -89.431
A number of trees were blown down by, and a vehicle with a trailer was overturned due to high winds on Interstate 59 near Gumpond-Beal Road 3 miles north of Hillsdale Exit 35.
Hail, Pearl River
- When
- June 10, 6:19 PM CST
- Where
- Pearl River County, 5.26 mi NE of Hillsdale
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.984, -89.437
Quarter size hail covered the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in North Carolina, June 10, 20111 death · $230,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 10, 20111 injured · $1.5 million · 65 kt wind · 5 events
- Tornado and Flash Flood in Illinois, June 10, 2011$497,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 10, 2011$494,000 · 2 in hail · 12 events
- Flash Flood and Flood in Indiana, June 10 to 11, 20111 injured · $83,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Illinois, June 10, 2011$255,000 · 1.75 in hail · 8 events
- Damaging Winds and High Wind in Texas, June 10, 2011$225,000 · 70 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 10, 2011$200,000 · 52 kt wind · 7 events
- Debris Flow in Wyoming, June 10 to 13, 2011$165,000 · 1 event
- Lightning Strike in Iowa, June 10, 2011$150,000 · 1 event
- Flash Flood and Hail in North Carolina, June 10, 2011$69,000 · 1 in hail · 14 events
- Flash Flood and Hail in Ohio, June 10, 2011$32,000 · 1.25 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311035, 329068.